Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Dental abscess, pain in the jaw, pain medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Dental Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   hello
User :   Hi I have a question about oral or dental abscess
Doctor :   Ok, please proceed
User :   if an abscess has gotten bad enough to were someone is running a low grade fever, has diareah and nausiea, does that mean they need to be doing something else other than taking there antibiotic
Doctor :   There is requirement of keeping the abscess clean and draining the pus from if possible..Also may i know what antibiotics you are on ?
User :   I am suposed to be getting clindamycin but havnt started it yet, I have been to an oral surgeon and he took an x ray, but said the infection didnt look so bad, but I was in tremendous pain and felt sick. I feel very sick and dont know if its the absess getting worse or if I feel sick from the boil I have on my labia from shaving??
Doctor :   Is the boil pus filled ?
User :   it was, it ruptured a couple of days ago and I was able to drain quite a bit out of it, today it isnt draining much out of it, and pain is less but still somewhat puffy and kind of hard
Doctor :   This indicates that it could be infected and yes it could be the reason for you to be sick
User :   is it in my blood stream?? Or I mean is this like a bad sign??
Doctor :   No, not a serious one, The infection could be in the skin layers at the site of the boil
Doctor :   If there is redness and puffiness you see that indicates that there may be a active infection still residing
User :   yeah it is still puffiness, but not any were as painful as it was
Doctor :   The less pain could be due to released the tension after the boil has been drained
User :   ok, so if the pain is coming back it in my tooth and jaw, that could still be what is making me feel ill
Doctor :   yes,
Doctor :   It is very difficult to say which one amongst is causing the sickness specifically ,,The dental abscess or the boil
User :   yeah thats what I thought, but if I feel this ill, does that mean something more serious is wrong and I need to go to ER or do I just start the antibiotics??
Doctor :   I do consider there being a need for starting antibiotics
User :   but me feeling this ill is not an indication to go running back to the doc??
Doctor :   Since its uncertain that whether the infection in the tooth progressing or not , i do see a need to be examined by the dentist once soon
User :   ok, can I ask a quick question about the clindamycin?
Doctor :   Yes, sure
User :   if I already have diareah now because of either abscess, does that mean I am at more risk of getting C diff from the antibiotic??
Doctor :   Yes, Clindamycin can worsen the diarrhea by causing C diff infection as it is resistant towards the same
User :   So I will most likely get c diff from taking this antibiotic because I already have diareah?? Just making sure I understand u correctly
Doctor :   Yes,
Doctor :   You got it right
User :   Ok, well I'm going to give the oral surgeon a call to find out what he wants me to do. I appreciate you talking with me, thank u
Doctor :   You are welcome
Doctor :   Thanks for consulting me
Doctor :   Kindly provide your feedback
Doctor :   Bye for now
Doctor :   Take care
User :   ok I will, have a good night, bye bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor